| Catalog Number |
M0036101850 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/16/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This is 1st out of the 2 reports.The subject device is not available.
Event or Problem Description
During placement of the first coil (subject device) into a pulmonary arteriovenous fistula, as the first coil was placed, it jammed and stretched.Unsuccessfully attempts to snare the coil were performed.The stretched portion of the first coil remained in the patient vessel.The physician continued the procedure by placing a second coil followed by unsuccessful detachment attempts.It was reported that when second coil was being removed, it detached prematurely remaining inside the patient.It is unknown if there were attempts to remove the second coil.The event indicates that the physician continued the procedure by deploying 20 coils to occlude the fistula without any problem.No further information is available.
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Information available indicated that the device was confirmed to be in good condition prior to use.Based on the information currently available the exact cause for the reported issue cannot be determined.This report 1 out of 2.
Event or Problem Description
During placement of the first coil (subject device) into a pulmonary arteriovenous fistula, as the first coil was placed, it jammed and stretched.Unsuccessfully attempts to snare the coil were performed.The stretched portion of the first coil remained in the patient vessel.The physician continued the procedure by placing a second coil followed by unsuccessful detachment attempts.It was reported that when second coil was being removed, it detached prematurely remaining un-retrieved inside the pulmonary artery.The event indicated that to prevent the coil from migration it was secured by deploying 20 coils to occlude the fistula without any problem.Patient current condition was reported as stable.